Alert archive / New Jersey / Small Craft Advisories in 2010

Small Craft Advisory 59, NWS Philadelphia/Mount Holly

September 7, 2010

NWS Philadelphia/Mount Holly issued this small craft advisory at Sep 7, 2010, 6:27 PM EDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2010, 6:27 PM EDT (22:27 UTC)
Expired
Sep 9, 2010, 3:50 AM EDT
In force
33 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

047 
WHUS71 KPHI 072227
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
627 PM EDT TUE SEP 7 2010
 
ANZ450-451-080300-
/O.NEW.KPHI.SC.Y.0059.100907T2227Z-100908T1000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
627 PM EDT TUE SEP 7 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY.
SOUTHERLY WINDS HAVE INCREASED AND NOW ARE REACHING SMALL CRAFT
ADVISORY CRITERIA ON PARTS OF THE NORTHERN AREA WATERS. SEAS HAVE
ALSO INCREASED TO AS HIGH AS 5 FEET. SMALL CRAFT ADVISORY CRITERIA
IS EXPECTED TO BE MET UNTIL A COLD FRONT NEARS THE AREA WATERS
LATE TONIGHT AND WINDS DIMINISH AND SEAS SUBSIDE.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

TFG
5 follow-up statements
838 
WHUS71 KPHI 080002
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
802 PM EDT TUE SEP 7 2010

ANZ431-452>455-081000-
/O.EXA.KPHI.SC.Y.0059.000000T0000Z-100908T1000Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
802 PM EDT TUE SEP 7 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT WEDNESDAY. 

SOUTHWEST WINDS ARE EXPECTED TO AVERAGE 15 TO 20 KTS WITH GUSTS AS
HIGH AS 30 KTS OVER THE AREA WATERS OVERNIGHT. SEAS WILL AVERAGE 2 TO
4 FEET IN THE LOWER DELAWARE BAY AND 4 TO 6 FEET OVER THE OCEAN.
AS A COLD FRONT APPROACHES THE AREA LATE TONIGHT, WINDS SHOULD
DIMINISH BELOW SMALL CRAFT ADVISORY CRITERIA AND SEAS WILL
SUBSIDE. WINDS AND SEAS MIGHT COME CLOSE TO SMALL CRAFT ADVISORY
CRITERIA AGAIN IN THE WEST FLOW DURING THE DAY ON WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ450-451-081000-
/O.CON.KPHI.SC.Y.0059.000000T0000Z-100908T1000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
802 PM EDT TUE SEP 7 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY. 

SOUTHWEST WINDS ARE EXPECTED TO AVERAGE 15 TO 20 KTS WITH GUSTS AS
HIGH AS 30 KTS OVER THE AREA WATERS OVERNIGHT. SEAS WILL AVERAGE
3 TO 6 FEET OVER THE OCEAN. AS A COLD FRONT APPROACHES THE AREA
LATE TONIGHT, WINDS SHOULD DIMINISH BELOW SMALL CRAFT ADVISORY
CRITERIA AND SEAS WILL SUBSIDE. WINDS AND SEAS MIGHT COME CLOSE TO
SMALL CRAFT ADVISORY CRITERIA AGAIN IN THE WEST FLOW DURING THE
DAY ON WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

TFG
576 
WHUS71 KPHI 080752
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
352 AM EDT WED SEP 8 2010

ANZ430-081600-
/O.EXB.KPHI.SC.Y.0059.000000T0000Z-100909T0000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
352 AM EDT WED SEP 8 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

SOUTHWEST WINDS GUSTING TO 20 KNOTS EARLY THIS MORNING WILL SHIFT
TO WEST DURING MID OR LATE MORNING WITH GUSTS INCREASING TO BETWEEN
25 AND 30 KNOTS.

THIS SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED IN FUTURE FORECASTS.

NORTHWEST WINDS TONIGHT AND THURSDAY MAY OCCASIONALLY GUST TO 25 KNOTS
AS COOLER AIR ARRIVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ431-450>455-081600-
/O.EXT.KPHI.SC.Y.0059.000000T0000Z-100909T0000Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
352 AM EDT WED SEP 8 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

SOUTHWEST WINDS GUSTING 20 TO 25 KNOTS THIS MORNING WILL SHIFT TO
WEST LATE THIS MORNING OR AFTERNOON WITH GUSTS INCREASING ALONG
THE NEAR SHORE COASTAL WATERS TO AROUND 30 KNOTS.

THERE ALSO MAY BE AN ISOLATED THUNDERSTORM THIS MORNING NORTH OF
ATLANTIC CITY UP TO MONMOUTH BEACH THAT COULD PRODUCE A WIND GUST
AROUND 30 KNOTS.

THIS SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED IN FUTURE FORECASTS.

NORTHWEST WINDS TONIGHT AND THURSDAY SHOULD OCCASIONALLY GUST TO
25 KNOTS AS COOLER AIR ARRIVES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


DRAG
109 
WHUS71 KPHI 081431
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1031 AM EDT WED SEP 8 2010

ANZ430-431-450>455-090000-
/O.CON.KPHI.SC.Y.0059.000000T0000Z-100909T0000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1031 AM EDT WED SEP 8 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

SOUTHWEST WINDS GUSTING IN THE 15 TO 25 KT RANGE WILL SHIFT TO
THE WEST EARLY THIS AFTERNOON. SEAS WILL RUN 3 TO 5 FEET ON THE
OCEAN AND 2 TO 4 FEET ACROSS DELAWARE BAY.

THIS SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED IN FUTURE
FORECASTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
764 
WHUS71 KPHI 081942
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
342 PM EDT WED SEP 8 2010

ANZ430-431-090800-
/O.EXT.KPHI.SC.Y.0059.000000T0000Z-100909T0800Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
342 PM EDT WED SEP 8 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT
THURSDAY. 

NORTHWEST WINDS ARE EXPECTED TO GUST TO AROUND 25 KNOTS FOR MUCH
OF THE NIGHT. SEAS WILL RANGE FROM 2 TO 5 FEET...WITH THE HIGHEST
SEAS NEAR THE MOUTH OF THE BAY. SMALL CRAFT ADVISORY CONDITIONS
MAY LINGER INTO OR REDEVELOP ON THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ450>455-090900-
/O.EXT.KPHI.SC.Y.0059.000000T0000Z-100909T1000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
342 PM EDT WED SEP 8 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT
THURSDAY. 

NORTHWEST WINDS ARE EXPECTED TO GUST TO AROUND 25 KNOTS TONIGHT.
SEAS WILL RANGE FROM 3 TO 5 FEET. SMALL CRAFT ADVISORY CONDITIONS
MAY LINGER INTO OR REDEVELOP ON THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
757 
WHUS71 KPHI 090750
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 AM EDT THU SEP 9 2010

ANZ450>455-090900-
/O.CAN.KPHI.SC.Y.0059.000000T0000Z-100909T1000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 AM EDT THU SEP 9 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

WHILE A NORTHWEST WIND SHOULD REMAIN GUSTY TODAY, WIND GUST SPEEDS
ARE EXPECTED TO STAY BELOW 25 KNOTS. AS A RESULT, THE NATIONAL
WEATHER SERVICE HAS CANCELLED THE SMALL CRAFT ADVISORY.

$$

ANZ430-431-090900-
/O.CAN.KPHI.SC.Y.0059.000000T0000Z-100909T0800Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
350 AM EDT THU SEP 9 2010

...SMALL CRAFT ADVISORY IS CANCELLED...

WHILE A NORTHWEST WIND SHOULD REMAIN GUSTY TODAY, WIND GUST SPEEDS
ARE EXPECTED TO STAY BELOW 25 KNOTS. AS A RESULT, THE NATIONAL
WEATHER SERVICE HAS CANCELLED THE SMALL CRAFT ADVISORY.

$$

IOVINO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 6:24 PM EDT, 3 minutes earlier.

Area forecast discussion, Sep 7, 6:24 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
624 PM EDT TUE SEP 7 2010

.SYNOPSIS...
A COLD FRONT WILL APPROACH THE REGION TONIGHT...AND CROSS THE AREA
WEDNESDAY MORNING. AHEAD OF THE FRONT...THERE MAY BE A FEW SHOWERS
AND POSSIBLY A THUNDERSTORM ACROSS NORTH AREAS LATE TONIGHT AND
WEDNESDAY MORNING. BEHIND THE FRONT...COOLER AND LESS HUMID
CONDITIONS WILL BE USHERED IN BY GUSTY WEST WINDS. HIGH PRESSURE
BUILD INTO THE AREA FROM EASTERN CANADA WILL BRING DRY AND COOL
CONDITIONS THURSDAY AND FRIDAY. THE HIGH WILL MOVE OFFSHORE FOR THE
WEEKEND. A COLD FRONT WILL CROSS THE AREA SUNDAY...FOLLOWED BY HIGH
PRESSURE FOR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE RETURN FLOW AROUND THE HIGH CENTERED OFFSHORE BROUGHT WARMER AND
MORE HUMID CONDITIONS FOR THIS AFTERNOON WITH MARGINAL INSTABILITY.
WITHOUT A FOCUS...THIS INSTABILITY SHOULD REMAIN UNTAPPED INTO THE
EVENING HOURS. THE FEW CUMULUS THAT DEVELOPED WILL DISSIPATE DURING
THE EVENING HOURS...AS HIGH CLOUDS CROSS THE AREA.

THE SURFACE COLD FRONT LYING ACROSS THE GREAT LAKES AND WESTERN OHIO
VALLEY HAS HAD COME BRIEF CONVECTION WITH IT THIS AFTERNOON...BUT
THE AIRMASS AHEAD OF THE FRONT IS STILL FAIRLY STABLE. WOULD EXPECT
THE CONVECTION TO BECOME A BIT BETTER ORGANIZED AS IT APPROACHES
WESTERN NEW YORK STATE AND WESTERN PENNSYLVANIA THIS EVENING...AS
THE IN SITU INSTABILITY IS ENHANCED BY A DECENT MID LEVEL WIND
MAXIMUM.

THIS ACTIVITY WILL TRY TO CROSS PENNSYLVANIA AND NEW YORK STATE
DURING THE OVERNIGHT HOURS. THE AIRMASS WILL STABILIZE THIS EVENING
AND THIS MAY HELP ERODE THE CONVECTION THAT MOVES EAST. THERE IS SOME
INDICATION OF SOME ELEVATED INSTABILITY LATE TONIGHT ACROSS WESTERN
ZONES...AND THIS COULD HELP THE CONVECTION THAT MOVES EAST TO REMAIN
INTACT.

BASED ON THE BEST MOISTURE AND PROJECTED INSTABILITY...LIMITED THE
MENTION OF SHOWERS AND THUNDERSTORMS TO NORTH OF A KRDG-KSMQ-KMMU
LINE...GENERALLY BETWEEN 0800 UTC AND 1200 UTC WEDNESDAY. THE MID
LEVEL WIND MAX WEAKENS AS IT MOVES EAST. WHILE THERE MAY BE SOME
GUSTINESS WITH ANY THUNDERSTORMS THAT DEVELOP...WILL NOT MENTION IT
AT THIS TIME DUE TO UNCERTAINTY.

FOR THE MOST PART...WITH THE SOUTHWEST FLOW AHEAD OF THE FRONT AND
HIGHER DEW POINTS IN PLACE...WENT ABOVE ALL MOS NUMBERS FOR LOWS
TONIGHT. IT APPEARS AS THOUGH THE FRONT ARRIVES LATE ENOUGH TONIGHT
NOT TO HAVE AN INFLUENCE ON LOW TEMPERATURES.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THE SURFACE FRONT CROSSES THE FORECAST AREA BETWEEN ABOUT 1200 UTC
AND 1700 UTC FROM WEST TO EAST. THERE SHOULD BE SOME MID LEVEL
CLOUDINESS WITH THE FRONT...AND MODELS INDICATE THE BEST INSTABILITY
WITH THE FRONT ACROSS NORTHERN NEW JERSEY WEDNESDAY MORNING.
SCATTERED SHOWERS AND THUNDERSTORMS WERE PLACED IN THE BEST INSTABILITY
AND LEFT OUT OF THE REST OF THE FORECAST FOR NOW.

PROBABLY NOT ENOUGH TIME FOR THE AIRMASS TO DESTABILIZE APPRECIABLY
ANYWHERE ELSE FOR NOW. THE AIRMASS CHANGE OCCURS FAIRLY QUICKLY
BEHIND THE FRONT...AS THE LOW LEVEL STABILIZE QUICKLY. NOT PLANNING
TO MENTION ANY SHOWERS IN THE AFTERNOON BEHIND THE FRONT.

THE COLD AIR ADVECTION BEHIND THE FRONT (AS THE MID LEVEL SYSTEM
PUSHING IT ALONG CLOSES AS IT PASSES) SHOULD BE GOOD ENOUGH FOR
STEEP LOW LEVEL LAPSE RATES AND GOOD TURBULENT MIXING. MODEL
SOUNDINGS SHOW 30 TO 35 KNOTS AT THE TOP OF THE BOUNDARY LAYER FOR
TRANSFER...AND THIS SHOULD TRANSLATE TO 25 TO 30 MPH WIND GUSTS IN
THE AFTERNOON BEHIND THE FRONT. IN ADDITION...THE AIRMASS WILL
BECOME NOTICEABLY DRIER AS DEW POINTS TUMBLE IN THE AFTERNOON.

HIGHS WEDNESDAY COULD BE TRICKY AS COLD AIR ADVECTION BEGINS IN THE
LATE MORNING AND EARLY AFTERNOON. THIS DOES NOT LOOK LIKE A DAY
WHERE TEMPERATURES WILL BECOME STEADY OR SLOWLY FALL AFTER THE FRONT
(THE SUN ANGLE IS TOO HIGH FOR THAT)...BUT TEMPERATURES MAY ONLY
RISE 10 DEGREES OR SO AFTER THE FRONT PASSES. THIS WOULD PUT HIGHS
CLOSER TO THE WARMER NAM MOS NUMBERS.

AS THE MID LEVEL SYSTEM CLOSES OVER NORTHERN NEW ENGLAND WEDNESDAY
NIGHT AND THURSDAY...WOULD EXPECT A CYCLONIC FLOW CLOUD PATTERN. THE
TRAJECTORY OFF THE GREAT LAKES DOES NOT LOOK AS THOUGH IT WILL ADD
CLOUDS TO NORTHERN ZONES...BUT WILL CARRY PARTLY CLOUDY SKIES WITH
MOISTURE TRAPPED UNDER THE INVERSION. ELSEWHERE...SKIES SHOULD BE
MOSTLY CLEAR. THE GRADIENT SHOULD REMAIN UP LONG ENOUGH TO PRECLUDE
RADIATIONAL COOLING IN THE NEW AIRMASS...AND FOR THIS REASON
FAVORING THE WARMER GFS MOS NUMBERS FOR LOWS.

BOTH THURSDAY AND FRIDAY WILL MORE CLOSELY RESEMBLE FALL WITH
CYCLONIC FLOW IN THE MID LEVELS. THE SURFACE GRADIENT SHOULD REMAIN
TIGHT ENOUGH FOR GUSTY WINDS BOTH DAYS. FOR NOW...WILL INCLUDE A
SLIGHT CHANCE OF SHOWERS FOR THE NORTHERN AREAS AS MID LEVEL
TEMPERATURES SHOULD BE COOL ENOUGH FOR SOME CUMULUS DEVELOPMENT.
ELSEWHERE...WILL KEEP CONDITIONS DRY. USED A BLEND OF MOS NUMBERS
FOR HIGHS BOTH DAYS AS 850 MB TEMPERATURES SUPPORT COOLER
TEMPERATURES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE LONGER RANGE PERIOD REMAINS SIMILAR TO YESTERDAY WITH SEVERAL
MODERATE AMPLITUDE BUT PROGRESSIVE UPPER AIR FEATURES AFFECTING OUR
AREA. THIS FORECAST PACKAGE SIDES WITHE A COMPROMISE TIMING BETWEEN
THE GFS AND ECMWF, PRETTY SIMILAR TO THE CANADIAN GGEM MODEL.

HIGH PRESSURE SHOULD BE BUILDING OVER OUR CWA AT THE START OF THE
LONG TERM. PENDING ON A FASTER TIMING, MIN TEMPS MIGHT NEED A
DOWNWARD ADJUSTMENT IN SUBSEQUENT FORECASTS ACROSS THE SOUTHEASTERN
PART OF OUR CWA. BEING OF A PROGRESSIVE NATURE, THE HIGH PRESSURE
SYSTEM SHOULD MOVE OFFSHORE RATHER QUICKLY.

GOING WITH A CONSENSUS TIMING, WE REMOVED THE MENTION OF PCPN FOR
SAT NIGHT AND HAVE SHRAS AND TSRAS ARRIVING DURING THE DAY ON
SUNDAY. THE 00Z ECMWF WOULD HAVE NO PCPN TIL SUN NGT, BUT SINCE ITS
UPGRADE IF ITS HAD A TIMING BIAS AT ALL, IT HAS BEEN ON THE SLOW
SIDE. LOOKS LIKE THE 12Z ECMWF IS FASTER. THERE ARE INSTABILITY
DIFFERENCES BETWEEN THE GFS AND ECMWF WRT TO THUNDER WITH THE GFS
MORE BULLISH AND ACCEPTIVE OF IT OCCURRING IN NEARLY ALL OF OUR CWA.
BECAUSE OF THE BETTER TIMING WE DID ADD THE CHANCE FOR THUNDER FOR
SUNDAY DAY INTO SUNDAY EVENING. MANY DECENT LOOKING PCPN EVENTS HAVE
GONE THE WAY OF THE PASSENGER PIGEON THIS WARM SEASON. THE LATEST
GFS SHOWS PROMISE WITH SOME HERMINE RESIDUALS GETTING ENTRAINED INTO
AND A WAVE FORMING ON THE FRONT. WE WILL HAVE TO SEE IF THIS
CONTINUES IN FUTURE RUNS.

CONSENSUS SOLUTION WOULD KEEP MONDAY DRY AND SOMEWHAT COOLER FOR
NOW. ANOTHER REINFORCING COLD FRONT SHOULD BE APPROACHING OUR CWA ON
TUESDAY. THIS ONE IS NOT FORECAST TO HAVE AS MUCH DEEP MOISTURE OR
INSTABILITY, SO JUST SOME LOW GRADE SHRAS WILL BE ADDED ATTM.

TEMPWISE DOES NOT LOOK LIKE MUCH EXTREMES IN EITHER DIRECTION WITH
TEMPS PRETTY CLOSE TO NORMAL. ONLY DAY THAT MIGHT VERIFY WARMER
WOULD BE SUNDAY IF THE CDFNT IS SLOWER IN ARRIVING.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

EXCELLENT FLYING WX CONTINUES THIS AFTERNOON AS AN AREA OF HIGH
PRESSURE MOVES SLOWLY OFF TO THE SOUTH AND EAST. NOTHING MORE THAN
AN FEW FAIR WEATHER CU AND SOME HIGH THIN CI ONCE AGAIN. LIGHT AND
VARIABLE WINDS EARLY THIS MORNING BECAME SOUTH TO SOUTHWEST 10 TO
15 KT WITH A FEW GUSTS TO AROUND 20 KT THIS AFTERNOON. THESE WINDS
WILL DROP OFF TO 5 TO 10 KT AFTER SUNSET AND CONTINUE THROUGH THE
NIGHT. AN APPROACHING COLD FRONT WILL REACH OUR AREA LATE TONIGHT,
CROSSING THE DELAWARE VALLEY AROUND OR SHORTLY AFTER DAYBREAK.
A FEW SHOWERS, AND POSSIBLY EVEN A THUNDERSTORM OR TWO, COULD
ACCOMPANY THE FRONT. BUT PROBABILITIES REMAIN LOW, SO THE ONLY
CURRENT HINT OF PRECIPITATION IN THE TAFS IS A VCSH IN KABE.
CONDITIONS WILL REMAIN VFR THROUGH THE NIGHT, WITH THE ONLY
EXCEPTION BEING AT KMIV WITH SOME PREDAWN MVFR VSBYS IN LIGHT FOG.
ONCE THE FRONT CROSSES THE AREA, WINDS WILL SWING AROUND TO THE
WEST AS THE PRESSURE GRADIENT TIGHTENS. BY MIDDAY EXPECT SUSTAINED
WINDS TO AVERAGE AROUND 15 KT WITH GUSTS INTO THE UPPER 20S.
VERY DRY AIR WILL QUICKLY INVADE THE REGION AND BRINGING CLEARING
SKIES BY LATE MORNING OR EARLY AFTERNOON.

OUTLOOK...
HIGH PRESSURE WILL DOMINATE OUR WEATHER INTO THE COMING WEEKEND
WITH GOOD VFR FLYING CONDITIONS. A BREEZY W TO NW FLOW WILL
PERSIST THURSDAY AND FRIDAY BUT WILL BECOME LIGHT AND VARIABLE
BY SATURDAY AS THE HIGH SETTLES OVER THE REGION.

&&

.MARINE...
HIGH PRESSURE CONTINUES TO MOVE SLOWLY OFF TO THE SOUTH AND EAST
TODAY. WINDS HAVE BECOME SOUTHERLY 15 TO 20 KT SUSTAINED ON MOST
OF OUR WATERS. SEAS ARE JUST BEGINNING TO RESPOND TO THESE
WINDS, BUT, AS OF 6 PM, HAVE INCREASED TO AROUND 4 FT ON OUR
OCEAN WATERS. AS THE COLD FRONT TO OUR WEST GETS CLOSER, WINDS
WILL BECOME SOUTHWEST TONIGHT AND SEAS WILL CONTINUE TO BUILD.
WAVEWATCH DATA INDICATES SOME POTENTIAL FOR SMALL CRAFT ADVISORY
SEAS AND POSSIBLY WINDS, ESPECIALLY FOR OUR NORTHERN OCEAN WATERS
TONIGHT INTO WEDNESDAY. WIND SPEEDS HAVE CONTINUED TO INCREASE AT
THE NEW YORK HARBOR BUOY AND WHILE MESONET SITES RIGHT ALONG THE
COAST ARE BELOW SMALL CRAFT ADVISORY CRITERIA, THERE NOW IS AN
OVERLAP WINDOW WHERE IT IS OCCURRING IN OUR NORTHERN WATERS, SO
WILL ISSUE A SCA FOR THEM AND CONTINUE TO MONITOR PLACES FARTHER
TO THE SOUTH. ON WEDNESDAY WE WILL HAVE THE OPPOSITE PROBLEM WITH
IN ALL LIKELIHOOD THE HIGHEST WINDS RIGHT ALONG THE IMMEDIATE
COAST. ONCE THE FRONT CROSSES OUR AREA WEDNESDAY, WINDS WILL SHIFT
TO THE WEST. THE WIND SHIFT WILL KNOCK DOWN THE SEAS ALSO. THE
HIGH PRESSURE SYSTEM WILL THEN BUILD INTO THE AREA, BRINGING FAIR
WEATHER AND RATHER TRANQUIL CONDITIONS THAT WILL CONTINUE INTO THE
WEEKEND.

&&

.FIRE WEATHER...
WILL CONVERT THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
WEDNESDAY AFTERNOON.

IT APPEARS AS THOUGH DEW POINTS SHOULD TUMBLE AFTER THE COLD FRONTAL
PASSAGE. MODEL SOUNDINGS SUGGEST MIXING ROM 850 MB COULD DROP DEW
POINTS INTO THE UPPER 40S AND LOWER 50S DURING THE AFTERNOON.

MODEL SOUNDINGS ALSO SHOW THAT 30 TO 35 KNOTS OF WIND WILL BE
AVAILABLE AT THE TOP OF THE INVERSION WEDNESDAY AFTERNOON IN THE
WAKE OF THE FRONT. THIS SHOULD TRANSLATE INTO WIND GUSTS NEAR 30
MPH...ESPECIALLY DURING THE MID TO LATE AFTERNOON...WHEN DEW POINTS
WILL BE AT THEIR LOWEST.

EXPECTING GUSTY WINDS THURSDAY...BUT RELATIVE HUMIDITY VALUES LOOK
TO BE THE LIMITING FACTOR FOR FIRE WEATHER HEADLINES THEN.

&&

.CLIMATE...
MARCH THROUGH AUGUST 2010 /6 MONTH PERIOD PERIOD/ OF RECORD
WARMTH.

AVG TEMPS DEPARTURE PREVIOUS RECORD YEAR
ACY PLUS 2.3 1991
PHL PLUS 1.2 1991
ILG PLUS 1.0 1973
ABE PLUS 0.4 1991

SOURCE IS THE NORTHEAST REGIONAL CLIMATE CENTER AND THIS INFORMATION
IS FOUND ON THEIR HOMEPAGE. IT LISTS NUMEROUS CITIES FROM NEW ENGLAND
THROUGH THE MID ATLC STATES WITH THE RECORDS FOR THIS 6 MONTH PERIOD!

CONSECUTIVE DAYS WITHOUT RAIN /TRACE OR LESS/ THROUGH TUESDAY 9/7:
ABE 15
PHL 15
RDG 15
TTN 14
ILG 14
MPO 14

GED AND ACY HAD OUTER EDGE OF "EARL" SHOWERS ON THE 3RD.

IF IT DOESNT RAIN /MEASURE/ WEDNESDAY... WE'RE LIKELY TO EXTEND THE
DRY SPELL THROUGH AT LEAST THIS FRIDAY...I.E. 17-18 CONSECUTIVE DAYS.
OFFICE CLIMATE TOOLS INDICATE 17-18 CONSECUTIVE DAYS TRACE OR ZERO IS
FAR SHORT OF ANY RECORD.

YEARLY 90 PLUS THROUGH 9/7...

PHL 52 ONE SHORT OF EQUALING THE 1991 RER. RANK #2. POR TO 1873.

ACY 43 TIES 1983 FOR THE MOST. TODAY 9/7 DID NOT EXCEED, POR TO
1906.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...RED FLAG WARNING FROM 2 PM TO 7 PM EDT WEDNESDAY FOR PAZ060-
     061-067>071.
NJ...RED FLAG WARNING FROM 2 PM TO 7 PM EDT WEDNESDAY FOR NJZ009-
     010-012>027.
DE...RED FLAG WARNING FROM 2 PM TO 7 PM EDT WEDNESDAY FOR DEZ001-
     002.
MD...RED FLAG WARNING FROM 2 PM TO 7 PM EDT WEDNESDAY FOR MDZ008-
     012-015.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ450-451.

&&

SYNOPSIS...HAYES
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...GIGI
AVIATION...GIGI/RPW
MARINE...RPW
FIRE WEATHER...HAYES
CLIMATE...DRAG
Hazardous weather outlook, Sep 7, 6:19 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
619 PM EDT TUE SEP 7 2010

DEZ003-004-MDZ019-020-NJZ001-007-008-PAZ054-055-062-082230-
INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
CARBON-MONROE-NORTHAMPTON-
619 PM EDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST
MARYLAND...NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE AN ELEVATED FIRE DANGER FOR WEDNESDAY AS WINDS GUSTS
TO 25 MPH AND RELATIVE HUMIDITY VALUES DROP TO NEAR 30 PERCENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-002-MDZ008-012-015-NJZ009-010-012>027-PAZ060-061-067>071-
082230-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
619 PM EDT TUE SEP 7 2010

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-452>455-082230-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
619 PM EDT TUE SEP 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-082230-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
619 PM EDT TUE SEP 7 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 4:27 AM EDTFire Weather WatchPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 7 more11 hr
Sep 7, 3:42 PM EDTRed Flag WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 7 more27 hr

Nearby

Small Craft Advisories in New Jersey, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.